MAUDE Adverse Event Report: I-SENS, INC. ASSURE PRISM MULTI BLOOD GLUCOSE SYSTEM; SYSTEM, TEST, BLOOD GLUCOSE, OVER THE COUNTER

I-SENS, INC. ASSURE PRISM MULTI BLOOD GLUCOSE SYSTEM; SYSTEM, TEST, BLOOD GLUCOSE, OVER THE COUNTER
Model Number 530001
Medical Device Problem Code Low Readings (2460)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/23/2019
Type of Reportable Event Serious Injury
Event or Problem Description
Caller stated one of the meters keeps reading lo.They stated they calibrated the meter, and it keeps reading lo.Rep.Gathered customer's mailing information.Caller stated they had a problem with a patient today where it kept reading lo.She stated they took it out of service, they changed the batteries, even though nothing indicated the batteries were low, and they tried to perform another reading and it keeps reading lo.Rep verified when they were receiving lo, and caller stated she puts a strip in, does a reading, the meter counts down and reads lo.Rep.Gathered serial number (b)(4).Rep.Then questioned if the caller had control solution, and the caller stated she did, and the rep asked if they could perform a control solution test.Caller then performed a control test and received 37, not lo, and range is 106-160.Caller then asked what is the lowest the glucometer reads, and rep confirmed lo means 20 or lower.Rep.Then asked when the control solution was opened, and caller confirmed with another person in the room that the solution was opened two weeks ago.Rep.Then asked the caller if they had another bottle of unopened control solution and the caller stated they do not.Caller then stated again that with blood they were receiving lo, and then when they used another glucometer, they received a reading of 327, so it was nowhere near lo, so this meter in question is reading incorrectly.Caller does not know when the test strips were opened but stated the expiration date of the strips is 2020-08-03.Rep.Then asked if strips are kept in original container and caller confirmed they are always kept in the original container.Rep.Then asked for lot on strips which caller confirmed as ql04mat5d.Rep.Then explained replacement of meter and strips and sending return label and explained shipping and return of meter.
 
Additional Manufacturer Narrative
Customer returned meter and test strips involved in incident.During initial evaluation of meter, it was observed that the meter label was removed by customer and then reapplied.It was also observed that there was control solution in the test strip port of the meter.The test strip bottle that the customer returned was damaged and the desiccant in the bottle was mixed among the strips.All of these findings indicate user misuse.Due to this, these test strips were not tested and retain strips of specified lot were tested with returned meter.Products performed to specification.No failure was detected.

Brand Name
ASSURE PRISM MULTI BLOOD GLUCOSE SYSTEM
Common Device Name
SYSTEM, TEST, BLOOD GLUCOSE, OVER THE COUNTER
Manufacturer (Section D)
I-SENS, INC.
43, banpo-daero 28-gil
seocho-gu
seoul, 06646
KS  06646
MDR Report Key14844386
Report Number1832816-2022-00009
Device Sequence Number14612566
Product Code NBW
UDI-Device Identifier00015482530501
UDI-Public(01)00015482530013,(01)00015482530501
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Importer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/28/2022
Report Date (Section F) 06/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/03/2020
Device Model Number530001
Device Catalogue Number530001
Device Lot NumberQL04MAT5D
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/31/2019
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date06/01/2022
Date Report to Manufacturer06/28/2022
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date06/28/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;
Patient SexUnknown
Date Report Sent to FDA06/28/2022